Hello,I am currently getting over my 5th chemo treatment…I get 5 hours through an IV every three weeks. Typically I am down a week and a couple days longer the last two times due to the cumulative effect. I get Benadryl, steroids, and anti nausea meds IV too before they do separate bags of carbo and taxol. I was diagnosed with “poorly differentiated carcinoma” as they opened me up for a surgery and then realized I had cancer everywhere…so basically they could not tell the histology or where it started. My oncologist and my chemo doc are saying it is most likely ovarian cancer…the size of the tumor, the agressiveness of the cells, the way it looks under a microscope.
My treatment day is not bad. I usually start feeling the effects as the preventatives start to wear off about a day or day and a half in. This is when the bone pain starts. I have been seeing a pain doctor and got on Tramadol and then added a time release Tramadol with them as the pain progressively gets worse each chemo treatment. This time we are also adding 2mg of hydromorphone as needed for the bone pain.
I have experienced with the steroids the restless/can’t sleep side effect and take lorazepam to help with that and it also helped with my nausea the first two treatments. Since then the nausea has been much worse and I am using Ondansetron and that works well for me as I had tried some others prior.
The next side effect I am not sure what others are calling it but could be what they are referring to as muscle pain. To me it feels like I am extremely tense and need to relax all of the muscles in my body. I generally have this feeling the whole week and do not know what to do about it other than maybe the lorazepam helps that too. Even my teeth hurt with this…kind of like a pressure building where they are about to all pop out! My time to feel this the worst is in the mornings and on my two worst post chemo days (3rd and 4th).
The fatigue is hard to fight. During my initial surgery they did take out the portion of my intestine that processes B12 so I now need monthly shots of that for my life. The pain med doctor that I am seeing has also given me methylphenidate calling it an energy pill…it is Ritalin and helps me focus.
I have just had my gall bladder out unrelated to the cancer, so healing is making me tired also. I would suggest on the fatigue to take it easy on yourself or you will never get past the fatigue. Stay down if that is what it t